Jump to content
Cherryann

Cherryann: Weight issues

Recommended Posts

Cherryann

I've had a strong family history both maternal and paternal sides of family with depression. My mother has always battled depression. My dads sister was bi-polar and took her own life years ago. 2 years ago my brother took his own life the day after my birthday with no signs whatsoever that he was battling depression at all. After that I myself went into a bad bout of depression with guilt and remorse. I had to get help with medication, as I was understanding what he was feeling. 

 

I finaly had to get help. Before this I was in the best shape of my life. After battling with weight my whole life I was finally healthy and athletic and fit. I was doing crossfit and healthy mentally and physically. After my own bout of depression and taking months to get meds right. I was most recently up to 450 mg of bupropion. And 60 mg of fluexatine.  I am now 60 lb heavier.... 

 

For months I have been back at the gym and working out and following weight watchers. I haven't lost a thing... after journaling and keeping track of workouts and diet, my regular Dr. and I have come to the fact that it is the medication that is doing something to my metabolism. I have been weaning off of Wellbutrin every week decreasing by 150 mg a week. I am now at 150 mg every other day. For now. I have been weaned off the Prozac and started on Trintellix 5mg and will go up to 20mg. Wondering if I should just get off altogether of everything so I can lose this weight... someone please help? Any advice would be great! 

Share this post


Link to post
KarenB

Hello Cherryann - Welcome to SA,

 

You are right about the drugs causing weight issues - many of our members have this same problem.    Please put your withdrawal history in your signature – all drugs/dates/dosages etc. so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

3 hours ago, Cherryann said:

I have been weaning off of Wellbutrin every week decreasing by 150 mg a week. I am now at 150 mg every other day.

 

Alternating doses is actually a very harsh way to reduce.  They say it's like playing ping-pong with your brain - ouch!  Your Central Nervous System can get really destabilised.  You could resolve this easily by taking 75mg daily. 

 

It's also important to reduce by smaller amounts than you have been.  We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  Keep it Simple; Keep it Slow; Keep it Stable  Have you had any withdrawal symptoms so far?  Symptom Checklist.  It's a good idea not to reduce any further until you are feeling stable.

 

3 hours ago, Cherryann said:

Wondering if I should just get off altogether of everything so I can lose this weight... someone please help? Any advice would be great! 

 

This really depends on your view of the bigger picture - which books like Anatomy of an Epidemic do a good job of painting.  Weight-gain might not be the only side-effect you encounter.  More drugs = more chances of side-effects (including depression, anxiety and suicide). 

 

For now, getting stabilised by addressing the dosing issues I've discussed above is the most important step.  Secondly, you might choose not to increase the trintellix (or any other drugs).  Beyond this, we recommend tapering one drug at a time.  It's a slow process when done properly and safely, but it's much better than going too fast and destabilising your Central Nervous System - which can be quite difficult to heal again. 

 

Many people find Fish oil and Magnesium useful during withdrawal.   


Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions.

 

Melt into your own life

Welcome to SA,

Karen

 

Edited by KarenB
added white space cause it keeps disappearing!

Share this post


Link to post
Cherryann

I am so glad I found this site!!! The info on here is amazing! I am not going to increase the trintellix. After a bit I will go back to 5mg and then taper off. The only thing that is off for me is being exhausted. And bouts of sweating. 

Share this post


Link to post
scallywag

Cherryann, please don't decrease directly to 5 mg trintellix from 10 mg after you've stabilized. Making small decreases, 10% or less, is the best known way to avoid withdrawal symptoms. Please read or view the information at these links

Why taper by 10% of my dosage?. -- KarenB posted this above, I'm duplicating that link because this idea is VERY important

How your brain responds to psychiatric drugs - aka "Brain remodeling" - the first post is the "must read"; read the following discussion if you wish

Youtube video, 4 minutes: Healing from antidepressants

Share this post


Link to post
Cherryann

Thank you for the info... I will reduce slower now due to reading and researching this!

Share this post


Link to post
DiscJockey

Hi Cherryann! I wanted to ask how everything is with you thus far since I have the same issue as you. I am currently tapering of Paxil. I am currently holding at 20mg. I work out an a MMA gym. Group fit classes, HIIT, Boxing, Airdyne bike workouts. Overall best workouts there is to me, and I love it. I use to be lightweight and lean, even in the beginning when I started Antidepressants (at a low dose). But over the years (8 to be exact) and increases in dose, I am heavy, feel gross, and bloated all the time. I eat clean all the time, and one cheat meal a week. That is why as a new years resolution I decided to finally get off the Paxil, and with the aid of the folks here on the website, started tapering slowly. 

 

I just want to know where you are at now with the whole weight thing? Do you still do crossfit? Getting the body/weight results you want? On medication? Or off?

I love working out, the intense cardio, and all, but sometimes I feel like its a waste of time if I am not going to get or achieve my body/weight goals. Should I just wait to completely get off the medication until I go full throttle? But in the meantime just do light exercises? Currently with the pandemic going on, the 2 gyms I go to have closed till further notice, so in a way no pressure to get back in the gym since no one else can go kind of thing. 

 

And when you are working out, do you ever get somewhat anxious or a little panicked? I know there is a thread here indicating that during withdrawal/tapering/or being on any psychiatric medication can effect our central nervous system. Working out is something I love, but now scares me, since my gym teachers love to push me in our workouts. I feel that I get anxious during my workout, or even sluggish. I even feel a little anxiety after a good workout which is ironic, because exercising is suppose to relax you.

 

Anyways get back to me on this thread when you can, I am reaching out to you because I see you do crossfit, which is intense and similar to my gym. I have friends that do crossfit in my hometown. They always invite to come take a class since they know I love challenges, but I am a little apprehensive of my own central nervous system while I am currently on this slow taper. 

 

There are times when I would run outside after an intense workout, panicked, breathing in and out, checking my pulse, to others it just looks like I am working out hard being a savage, but in my mind I am thinking death, heart attack, etc. I use to not experience that, sucks, hope it goes away, so I can enjoy my workouts. 

 

  

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy